Blessing and Curse all in one pill

Discussion in 'The Healthy Penis' started by Wilde316, Sep 29, 2006.

  1. Wilde316

    Wilde316 Member

    Joined:
    Mar 1, 2006
    Messages:
    217
    Likes Received:
    0
    Gender:
    Male
    Location:
    Canada
    Recently I had several friends tell me that they worried about me, I apparently have fallen into a state of depression that worried them, this combined with a recent string of "bad Luck" in family issues and generally life they worried that nobody could come out of what I was going through intact.

    Since they had planned this intervention I felt that they must obviously see something happening that I didn't so I visited my doctor. After a few tests and a lot of discussion my doctor decided that yes I was indeed suffering from depression he gave me a prescription for a antidepresant called Effexor. After a few days of taking Effexor I noticed an obvious change in my bodies general feel, things seemed different, I would soon find out how different.

    Being single I sometimes enjoy casual sex with several of my "friends", its safer than one night stands and I always found that we get a long a lot better now, lol. I've always been a laster in bed, having run long distance stamina always seemed easy, this combined with a 9.5 inch dick has made me a very fortunate man when it came to rumours of my prowess. After about 2 weeks of taking Effexor I was with a "friend", she and I had had some wild nights enjoying each other thoroughly, that was until we had sex for about 2 hours, me never once having an orgasm, by the time we were done she was exhausted and I had yet to cum. Not thinking it was a big issue I considered it a feather in my cap that the next time we met up, she would try extra hard to get me off. She tried, and failed again, this time having spent more time giving me head than any woman had ever even bother tried. I gain figured it was nothing, then it happened again, then with another partner, so far its been over 3 months, I've had sex about 40 times and never once had an orgasm, I jerked off for nearly 2 hours to various porns using various lubes and techniques, still nothing. After I visited my dr. I soon learnt that it was one of the possible side Affects, either never cumming or impotency, begging me to ask "and this is supposed to help my depression".

    Basically my point is this, if there are so many women out there who never have had an orgasm, I am here to tell you I now understand your frustration, also if I might suggest finding a partner who might be mildly depressed, the two of you might be able to help each other. My other point is that in a day and age where men cum so quick that there wife or girlfriend is never satisfied, why is it that anti depresants like Effexor, aren't sold as sex aids? Just a thought.
     
  2. baseball99

    baseball99 New Member

    Joined:
    Mar 21, 2006
    Messages:
    882
    Likes Received:
    0
    Gender:
    Male
    anorgasmia is a common side effect of SSRI's. Just because one gives you that side effect, another may not. SSRI's can be used for premature ejacultion although it is relatively off-label. Next time when you see your doctor, ask him his opinion on switching meds.....there re so many SSRIs and not to mention that Effexor is known for significant weight gain. I'm not giving medical advice, just something to talk to your doctor about
     
  3. basque9

    Gold Member

    Joined:
    Jun 1, 2006
    Messages:
    4,358
    Albums:
    14
    Likes Received:
    40,570
    Gender:
    Male
    Location:
    Baltimore (MD, US)
    I was just musing over your sorry situation guy! Do you think that possibly you can get your dosage reduced so that you get depression relief and maybe some relief from the inability to cum in several hours attempt? I had a prob with dosage of a heart med affecting my erections and the reduced dosage I am now taking solved the prob!:rolleyes: :smile:
     
    Allan S. likes this.
  4. Mr. Snakey

    Gold Member

    Joined:
    Apr 9, 2006
    Messages:
    24,702
    Likes Received:
    25
    Yes go into the doctor and tell him. Everything will work out im sure:smile:
     
  5. diddy

    diddy New Member

    Joined:
    Aug 13, 2004
    Messages:
    30
    Likes Received:
    0
    Gender:
    Male
    Its not at all unusually to have SSRI's cause problems with male and female sexual drive, potency and more. Sorry to hear about your troubles, but speaking from experience, antidepressants are great and will help you get through the tough times. Hopefully you'll one day be able to go off them and start truly enjoying your sex life again. In my case, it was more important to heal the mind than orgasm.

    Good luck.
     
  6. headbang8

    Gold Member

    Joined:
    May 15, 2004
    Messages:
    1,272
    Albums:
    1
    Likes Received:
    8
    Gender:
    Male
    Location:
    Munich (BY, DE)
    Oh, boy. I really speak from experience on this one, Wilde.

    I'm glad to see that the first word in your topic title is "blessing". I trust that the pills are working for you. Depression is, indeed, as much a physical disease as a mental one. In my own experience, drugs like Effexor break the log-jam of emotional numbness which the condition entrenches. A great help, short or long term.

    But obviously, your dose is WAAAY too high. Did the doctor adjust it after you spoke to him? No human being deserves to be anorgasmic permanently.

    I encourage you to persist, though, once you find a dose that keeps you on an even keel but still allows you to get your rocks off. Alas, I'm a poster child for patient non-compliance on SSRI's. I forget to take the pills; I run out and never get around to the chemist to pick up a repeat; I get greedy for an easy splooge; whatever. (I rather wish that the bloody things were addictive. I wouldn't forget to take them.)

    It's OK for a while. But successive shrinks have nagged me--relapses of depression become more frequent and severe as you get older. They're right.

    Much as we all despise the "Ask your doctor about..." culture in healthcare, I encourage you to ask your doctor about adding a dose of Welbutrin. The med lit documents Welbutrin horniness and spurtorocity in abundance. My doctor recently prescribed it for me but I haven't yet filled the prescription because, um, I forgot to fill my prescription for Celexa and thus don't need it. But I can feel the nosedive in waiting, so I'd better get my ass around to Duane Reade.

    Under the Canadian system, the SSRI/Welbutrin cocktail may not be recognised by the government, but you might see if it can be bought outside the national health.

    My best wishes for your recovery. Just knowing that it's depression and not some kind of flaw in your character can be a great comfort. Feel free to PM me on this subject if you like.

    HB8
     
  7. headbang8

    Gold Member

    Joined:
    May 15, 2004
    Messages:
    1,272
    Albums:
    1
    Likes Received:
    8
    Gender:
    Male
    Location:
    Munich (BY, DE)
    By the way, see crazymeds.org for some very, very blunt and amusing advice.
     
  8. D_Elijah_MorganWood

    D_Elijah_MorganWood New Member

    Joined:
    Jul 20, 2005
    Messages:
    5,361
    Likes Received:
    6
    I was on Zoloft for a couple years. I didn't get the typical sexual side effects but it made me gain weight. I just started Wellbutrin a couple weeks ago and so far no weight gain or sexual side effects. It's too early to tell how well it will work. I've come out of the depression a little bit.
     
Draft saved Draft deleted